MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2535
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30739311) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30753131) was the first coil used.The physician decided to pull it out for re-deployment after trying another size of coil, because the coil was not of an appropriate size.During the attempt to re-sheath the coil, the introducer failed to be re-zipped.The physician used another ¿same like¿ product as a replacement.A 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30739311) was also deployed as the third coil.However, when the physician tried to detach the coil, it could not be detached; the physician thought the hub appeared broken so there was not enough pressure delivered to the detachment zone.The physician observed saline leaking from the hub.The physician replaced this coil with another 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil and the replacement coil successfully detached and the procedure was successfully completed.There was no report of any negative impact to the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 20-oct-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30753131) was the first coil used.The physician decided to pull it out for re-deployment after trying another size of coil, because the coil was not of an appropriate size.During the attempt to re-sheath the coil, the introducer failed to be re-zipped.The physician used another ¿same like¿ product as a replacement.A 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30739311) was also deployed as the third coil.However, when the physician tried to detach the coil, it could not be detached; the physician thought the hub appeared broken so there was not enough pressure delivered to the detachment zone.The physician observed saline leaking from the hub.The physician replaced this coil with another 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil and the replacement coil successfully detached and the procedure was successfully completed.There was no report of any negative impact to the patient.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this complaint file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the embolic coil was outside of the introducer.The hub was visually inspected and no appearance of damages were observed on the hub.The returned device underwent microscopic inspection.Under magnification, it was noted that the embolic coil is stretched and has multiple kinked sections.Some residues of dried blood and dried saline solution were observed on the embolic coil.No abnormalities were observed on the hub under magnification.Coil stretching and coil kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues.Stretching can occur during procedure handling where force may have been inadvertently applied.The coil kinking and coil stretching were not originally reported in the compliant and may have occurred during the coil replacement.Such coil damages are not related to the hub leakage and subsequent failure to detach the coil.The complaint device was connected to a lab sample syringe.It was then flushed until the gauge reached the green zone; and after approximately 3 seconds, the coil was successfully detached from the unit.No leak was observed at the hub during this step.Based on this evidence, the reported issue documented in the complaint regarding a luer hub leakage could not be confirmed.It is possible that when the healthcare professional fitted the hub of the delivery tube to the luer valve, this was not properly engaged, which resulted in the leakage (insufficient pressure) observed during the procedure; however, this cannot be conclusively determined.No damages were found in the device that may have contributed to the issue experienced during the procedure.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30739311) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause failure.The instructions for use (ifu) does contain the following recommendation: if saline fluid leaks from the syringe, or the threaded plunger strips and does not allow the syringe to obtain the required pressure anytime during the detachment procedure, the syringe should be replaced.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no device problem found (c19)¿ was used in the investigation findings because the reported issue complaint regarding a luer hub leakage could not be confirmed based on the functional evaluation performed on the returned complaint device.This code corresponds with the ¿no problem detected (d14)¿ in the investigation conclusion.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X3.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15547656
Report Number3008114965-2022-00618
Device Sequence Number1957706
Product Code KRD
UDI-Device Identifier10886704030676
UDI-Public10886704030676
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number640CX2535
Device Catalogue Number640CX2535
Device Lot Number30739311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2022
Supplement Date Received by Manufacturer10/20/2022
11/09/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/20/2022
11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown